Anti-depressants And Their Affect On Bodybuilders....
- 07-21-2014, 08:58 AM
Anti-depressants And Their Affect On Bodybuilders....
I have a history of chemical imbalance in my family and a bunch of my family members (mother, grandmother before she died, aunt) are on anti-depressants. I'm not on AAS; Just TRT, Test Cyp 100mg E5D, doctor prescribed. Just to give a background.
I've been fighting it for years but I think I'm ready to give in and see if it can help balance out my moods and help with my depression which has been occurring more and more for a while. I HATE taking medications and I feel that I can control my own mind and shouldn't need meds to balance me out but I also am a realist and don't want to feel this way anymore.
Given, a lot of aspects of my life are not doing well at the moment so it's extra bad at the moment and I know an Anti-Depressant wont all of sudden fix everything in my life and make it perfect, but maybe it can help me at least get a better outlook on things and get me out of my rut and on the right track.
My main concern (as vain as it is), is that I don't want it to affect my body and my training. Training is my biggest passion, like many of us on here. My training partner and best friend is very adverse to them even though he could probably use them also but he also is established in life in many ways I am not. He tells me there is a huge reliance on them and they interact with many other medications and drugs (I don't do drugs though, maybe just a little weed once in a while and I drink socially once a week, but only a few drinks. I'll do molly a few times a year also when I go to EDC/Clubs. I was a pothead for 13 years and quit 2 months ago cold turkey). I also have another buddy who started taking AD's and his outlook is a lot better and he is high on life (so much it's almost irritating at times).
I would really appreciate some advice and input on how taking and Anti-Depressant will affect me and my training and whether its something I should try out. I'm really tired of feeling like this and really the only time I feel amazing is when training and post workout from the endorphine high, pump, and simply doing what I love to do. There's also a couple other hobbies that make me feel good but it shouldn't be like this and I realize this. I'm not a bitch, but I also don't want to feel the way I do.
Thanks very much,
- 07-21-2014, 09:17 AM
Have you tried any other alternatives?? SAD lights or tanning, ashwagandha and various other supplements may be able to help you push through a troubling time. Also speaking with a psychologist/psychiatrist may be helpful in getting to the root of the issues. Keeping busy and active can also keep your mind focused and stop your thoughts from drifting in that direction.Follow me on my log to life and lift: http://anabolicminds.com/forum/workout-logs/229476-mtinsideouts-log-life.html
07-21-2014, 09:22 AM
07-22-2014, 06:02 PM
avoid the meds, look into cognitive therapy IMO
PS. you posted this thread at another forum i thinkÉ
feel free to pm me
LG Sciences Board Rep
These statements have not been evaluated by the FDA, do not constitute medical advice, and are not official or authorized comments by LG Sciences, LLC.
07-22-2014, 07:54 PM
See if you can get some testing to determine what neurotransmitters are low. So many times we jump right to an SSRI that will only increase the tonic levels of seratonin. We were never really meant to have high tonic levels of S, similar to GH( in release profile only,) there are supposed to be tonic and phasic release of Sera. SRRI will increase the tonic level meaning you will have moderate levels around all the time. I believe this is why you see so many patients on SRRI's with the "not happy, but not sad" kind of demeanor. A more comprehensive approach would be to see if any of the the mood altering neuros are out of whack. You very well could be low in Sert. But you could also be low in Dopamine and perhaps even norepineprine. Now I am not a doctor just speaking from personal experience. As soon as I started to get more dopamine, not through stimulant drugs, my mood improved very quickly.
I personally take high dose vitamin D, Cod liver oil (2-3tbsp), CoQ10, high potency B-complex, and eat a diet that works for me. Pay attention to how you feel after a meal. Feel tired, sluggish and moody? Well then something you ate is not helping. Healthy sleep habits are a must and moderate abouts of cardio and weights help as well. I have had great success with St John's extracted for hyperofin, NOT hypericin. Natures way makes on called perika. It is script in some parts of Europe and I believe is a DNSRI, dopamine, norepe, serotonin reuptake inhibitor. Worth a shot and cheap. What ever you do talk to a professional and get it cleared as I am not a doctor nor do I know you medical history. Best of luck.
08-16-2014, 01:32 AM
I don't recommened anti-d's usually. They'll make you gain weight and make your effort less effective for reasons not entirely understood, but that's what they do. If you're bent on taking a pharm go for wellbutrin, as it's a dopamine drug and may actually help your training. It will at least keep your from gaining weight.
But go for st. johns wort and L-tryptophan for a couple weeks or so until you feel better. They work just as good as any ssri and you can basically quit at anytime without the awful withdrawal process.
Ssri's are flouride based and will **** your liver like a prison bitch, ontop of that they clog up the thyroid. A perfect recipe for dough boy status in no-time.
Not a fan of anti-deppresants
08-16-2014, 01:35 AM
but honestly dude, as someone who's been in recovery. You're most likely in the early recovery depression state. After pink clouds fade and life is suddenly more raw than you remember it being. All part of recovery. if you just quit a long-term pot habit. It can take 6 months to a year for your brain to start firing right.
look into PAWS - post acute withdrawal syndrom. I know that's what they call it for junkies, but it's a fairly common phenomenon for all addicts in the first year of recovery. Especially the first 6 months.
Nutrition is the word. brain fuel - not anti-depressants. Maybe check out an NA meeting or two. Maybe buy some nootropics which I'm just starting to learn about.
I mean - don't put yourself in danger, you know what you need. But always treat drugs as a last resort. So many other routes.
PM if you need anything. Last time I got clean I went the anti-depressant route and it was good for a little while, but ultimately I was just stuck taking them because they are actually VERY hard to get off of. Incredible physical addiction. And I gained weight like crazy. Sure I was happy-ish, almost mdma like at times -all the serotonin in my system - but all of that can be achieved with a simple l-tryptophan pill on an empty stomach.
Anti depressants are the devil.
2nd wave rant over.
Similar Forum Threads
- By custom in forum SupplementsReplies: 34Last Post: 06-03-2014, 05:33 PM
- By Formula94 in forum General ChatReplies: 9Last Post: 02-02-2008, 03:27 PM
- By pmgamer18 in forum Male Anti-Aging MedicineReplies: 12Last Post: 01-29-2007, 08:09 PM
- By MegaMan7 in forum Nutrition / HealthReplies: 2Last Post: 02-28-2006, 10:41 PM
- By Bulking10 in forum AnabolicsReplies: 5Last Post: 11-29-2005, 05:45 PM